Can eating something very cold cause your heart into a rapid heart beat?

I had cryo ablation last March and I have noticed that the last few times that I have had ice cream that my heart had some palpitations. Then tonight I had ice cream and my pulse has stayed at about 109. I feel no symptoms of anything at all. Should I be worried, or see what happens in the next couple of days. I just will not have any thing cold. A nurse told me one time that when you eat something extremely cold it can cause your heart to go out of rhythm. My heart is not out of rhythm, just beating a little fast. Has this happened to anyone else? I was taken off all my heart meds after cryo ablation.ninfeel fine and if I had not taken my BP like always I would have never known. Thank you in advance for any and all responses.

11 Replies

oldestnewest
  • Hi MKP

    Eating ice cream, having very cold drinks and exerting yourself in very cold weather will affect your heartbeat. The message really is consume slowly and take it easy outdoors. Don't push the limits and enjoy the results of your ablaton.

    Lal

  • Thank you for the info. My Dr said I was his third patient of the day that the same thing happened. He put me back on Propafonone for a while. I appreciate your reply.

  • Hi Mkp, is it back to normal yet? I guess as always with our hearts it's a case of feeling our way with everything cautiously...

    Lis

  • Thank you for your reply.

  • My GP suggested swallowing ice chips when IN AF might put me back in SR but haven't had a chance to try it yet!! I've heard other people say cold food can put them into AF but so far that hasn't been a trigger for me. Wendy B

  • Everyone is so different and this condition proves it. Thank you for your reply.

  • I think it is true to say that cold can affect the heart. I know people who have trouble in the freezer department of superstores where they get breathless and palpitations and this was mentioned once at a group meeting after I had an angiogram many years ago. I guess the answer is to go slowly.

    Bob

  • Thank you for your reply. And you are so right, go slowly. Back on Propafonone for a while. Take care.

  • I can't have any cold beverages or ice cream, it sends me into an afib episode

  • So glad someone is like me. This condition is so different for everyone. Thank you for your reply.

  • That happens to me too, I can't drink anything cold as it seems to irritate my heart and sets off an abnormal fast rhythm, although I'm still waiting for my ablation. Maybe the fact that you've had your ablation is preventing the abnormal rhythm but the tachycardia remains?

You may also like...